Mississippi, 2003Heavy Rain in Mississippi, July 5, 2003
July 5, 2003 · NWS LIX · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 5, 2:30 AM CST, 6 hours earlier.
Area forecast discussion, Jul 5, 2:30 AM CST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
330 AM CDT SAT JUL 5 2003
UPPER CONVERENT AREA SLIPPING EVER SO SLOWLY THIS WAY. THIS AREA
WILL BE RESPONSIBLE FOR DECREASING THE CHANCE OF RAIN OVER THE AREA
LATER TODAY. PWS STILL IN THE 2 RANGE TODAY FOR THE WHOLE AREA.
WILL SPLIT FORECAST INTO 2 REGIONS TODAY ONE WEST AND ONE EAST.
WEST...SAME CONDITIONS THAT WERE OCCURRING YESTERDAY FOR MUCH OF THE
AREA WILL AGAIN OCCUR TODAY OVER THE WESTERN HALF OF THE AREA. 2
PWS...UNIDIRECTIONAL WINDS WITH HEIGHT...AND VERY LITTLE STORM
MOTION. THIS WILL LEAD ONCE AGAIN TO TRAINING SH/TS AND A SLOW NW
DRIFT GIVING AN ABUNDANCE OF RAIN OVER LOCALIZED AREAS. FLOODING OF
SOME AREAS IS POSSIBLE DUE TO THE SATURATED SOIL CONDITIONS.
SATELLITE CURRENTLY STARTING TO SHOW SOME CLOUD ENHANCEMENT FROM
WELL SOUTH OF MARSH ISLAND NORTHWARD TO THROUGH LFT AND BTR THEN UP
A PORTION OF THE MISS RIVER. MAY SEE THE FIRST SIGNIFICANT RAINS
BEGIN WITHIN THIS REGION THIS MORNING.
EAST...ALMOST SAME CONDITIONS EXCEPT THIS AREA SHOULD BE THE FIRST
TO SEE MID LEVEL SUBSIDENT AREA MOVING THROUGH LATER TODAY. SHOULD
SEE THE STRONG AND HEAVIEST RAINS SET UP MAINLY FROM
HOUMA...KENNER...TO HATTIESBURG LINE WESTWARD. REMAINDER OF THE AREA
MAY STILL SEE SOME HEAVY RAINFALL DURING THE MORNING HOURS BUT THIS
SHOULD TAPPER TO THE SCATTERED VARIETY DURING THE AFTERNOON.
NEVERTHELESS...WE WILL STILL MENTION HEAVY RAINFALL IN ZONES AND
STRONG WORDING IN HWO FOR TODAY.
WILL STILL WATCH EASTERN AND SE SIDE OF TUTT LOW MOVING THROUGH THE
CARIBBEAN AND GULF.
TROPICAL WEATHER OUTLOOK...
CLOUDINESS...SHOWERS...AND THUNDERSTORMS OVER THE WESTERN CARIBBEAN
SEA...THE SOUTHEASTERN GULF OF MEXICO...THE YUCATAN PENINSULA...AND
PORTIONS OF CENTRAL AMERICA ARE ASSOCIATED WITH A TROPICAL WAVE
INTERACTING WITH AN UPPER-LEVEL LOW. TROPICAL CYCLONE FORMATION IS
NOT EXPECTED.
MCB TB 088/072 090/073 091 17624
BBBBB 073/092 074/093 074/094 074/094 2424232324
BTR TB 088/073 090/074 090 17624
BBBBB 075/092 076/093 076/094 076/093 2424232324
MSY TB 088/075 089/076 090 17524
BBBBB 077/092 078/093 078/094 077/093 2424232424
GPT TB 086/074 087/076 089 17524
BBBBB 078/088 079/089 078/091 078/090 2424242424
.NEW...NONE
LA...NONE.
MS...NONE.
17Hazardous weather outlook, Jul 5, 5:30 AM CST, 3 hours before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051600-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
630 AM CDT SAT JUL 5 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE AREA
TODAY. TRAINING OF THESE THUNDERSTORMS IS EXPECTED AS WELL...LEADING
TO LOCALIZED PROLONGED HEAVY RAINFALL AMOUNTS OF 1.5 TO 2 INCHES PER
HOUR. LOCALIZED TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE
WITH THE STRONGEST ACTIVITY AND MAY RESULT IN FLOODING OF SOME AREAS
SINCE GROUDNS ARE SATURATED. SEVERE THUNDERSTORMS ARE NOT EXPECTED.
MARINE...
WATERSPOUTS ARE POSSIBLE OVER THE LAKES AND COASTAL WATERS THIS
AFTERNOON. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
WINDS NEAR 30 KNOTS AS WELL.
RIVER FLOODING...
MANY AREA RIVERS ARE AT OR ABOVE FLOOD STAGE. PLEASE REFERENCE THE
LATEST FLOOD STATEMENTS FOR INFORMATION ABOUT A PARTICULAR RIVER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY. SLIGHTLY
COOLER AND DRYER CONDITIONS ALOFT WILL PROVIDE BETTER CHANCES FOR A
FEW AFTERNOON THUNDERSTORMS SUNDAY AND MONDAY TO BECOME STRONG
PRODUCING WINDS NEAR 40 MPH...FREQUENT LIGHTNING...AND RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR. AN ISOLATED SEVERE THUNDERSTORM IS
ALSO POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME.
Heavy Rain, Pike
- When
- July 5, 8:30 AM CST to 10:30 AM CST
- Where
- Pike County, Mc Comb
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.175, -90.404 (the zone’s center; the record gives no point)
Heavy rainfall resulted in street flooding and caused some trees to be uprooted due to the saturated ground.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Indiana, July 5, 20032 deaths · $31 million · 7 events
- Flooding in Indiana, July 5 to 14, 20031 death · $17 million · 3 events
- Flooding in Indiana, July 5 to 16, 2003$54 million · 7 events
- Flooding in Indiana, July 5 to 28, 2003$50 million · 6 events
- Flooding in Indiana, July 5 to 13, 2003$33 million · 3 events
- Rip Current in New Jersey, July 5, 20031 death · 1 event
- Heat in California, July 5, 20031 death · 1 event
- Damaging Winds in Illinois, July 5, 2003$10 million · 90 kt wind · 8 events
- Hail and Damaging Winds in Iowa, July 5, 2003$3.1 million · 1.75 in hail · 29 events
- Flooding in Indiana, July 5 to 13, 2003$7.0 million · 2 events
- Damaging Winds and Heavy Rain in Illinois, July 5, 20031 injured · $3.1 million · 61 kt wind · 8 events
- Flooding in Iowa, July 5 to 15, 2003$900,000 · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5372616.